Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 9, 2018, 9:56 PM CST for 16 counties in Nebraska. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 9:56 PM CST (03:56 UTC)
- Expired
- Feb 10, 2018, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS43 KLBF 100356 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 956 PM CST Fri Feb 9 2018 ...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT INTO SATURDAY MORNING... .Very cold wind chills reaching as low as 25 below zero are anticipated across the northeast Panhandle and northwest Nebraska late tonight into tomorrow morning. Meanwhile, light snow continues along the Interstate 80 corridor and that is expected to start tapering off near midnight. NEZ004>006-094-101200- /O.NEW.KLBF.WC.Y.0003.180210T0400Z-180210T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Cody, Eli, Merriman, and Kilgore 956 PM CST Fri Feb 9 2018 /856 PM MST Fri Feb 9 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry County. * WHEN...10 PM this evening to 10 AM Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ038-056>059-101200- /O.CON.KLBF.WW.Y.0004.000000T0000Z-180210T1200Z/ Custer-Deuel-Keith-Perkins-Lincoln- Including the cities of Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 956 PM CST Fri Feb 9 2018 /856 PM MST Fri Feb 9 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of a half inch to 2 inches are expected. * WHERE...Custer, Deuel, Keith, Perkins and Lincoln County. * WHEN...Until 6 AM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ ET
6 follow-up statements
095 WWUS43 KLBF 100554 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1154 PM CST Fri Feb 9 2018 ...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT INTO SATURDAY MORNING... .Very cold wind chills reaching as low as 25 below zero are anticipated across the northeast Panhandle and northwest Nebraska late tonight into tomorrow morning. NEZ038-056>059-100700- /O.CAN.KLBF.WW.Y.0004.000000T0000Z-180210T1200Z/ Custer-Deuel-Keith-Perkins-Lincoln- Including the cities of Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 1154 PM CST Fri Feb 9 2018 /1054 PM MST Fri Feb 9 2018/ ...WINTER WEATHER ADVISORY IS CANCELLED... While flurries will continue to be possible the next couple hours, no more accumulating snow is expected. $$ NEZ004>006-094-101400- /O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Cody, Eli, Merriman, and Kilgore 1154 PM CST Fri Feb 9 2018 /1054 PM MST Fri Feb 9 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry County. * WHEN...10 PM this evening to 10 AM Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ET
541 WWUS43 KLBF 100642 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1242 AM CST Sat Feb 10 2018 ...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT INTO SATURDAY MORNING... .Very cold wind chills reaching as low as 29 below zero are anticipated across the northeast Panhandle and north central Nebraska late tonight into tomorrow morning. NEZ007>010-023>029-037-038-101600- /O.EXA.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup-Garfield- Wheeler-Logan-Custer- Including the cities of Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, and Broken Bow 1242 AM CST Sat Feb 10 2018 /1142 PM MST Fri Feb 9 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Portions of central Nebraska, north central Nebraska and west central Nebraska. * WHEN...Now to 10 AM this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ004>006-094-101600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Cody, Eli, Merriman, and Kilgore 1242 AM CST Sat Feb 10 2018 /1142 PM MST Fri Feb 9 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 29 below zero. * WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry County. * WHEN...Now to 10 AM this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
884 WWUS43 KLBF 100946 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 346 AM CST Sat Feb 10 2018 ...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA THIS MORNING... .Very cold wind chills reaching as low as 29 below zero are underway across the northeast Panhandle, central and north central Nebraska. NEZ004>010-023>029-037-038-094-101600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 346 AM CST Sat Feb 10 2018 /246 AM MST Sat Feb 10 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills are underway. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 29 below zero. * WHERE...Portions of central Nebraska, north central Nebraska, panhandle Nebraska and west central Nebraska. * WHEN...Until 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
377 WWUS43 KLBF 101031 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 431 AM CST Sat Feb 10 2018 ...VERY COLD WIND CHILLS UNDERWAY THIS MORNING... .Very cold wind chills reaching 20 below to 39 below zero are underway across the northeast Panhandle, central and north central Nebraska. NEZ004-005-094-101600- /O.UPG.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ /O.NEW.KLBF.WC.W.0002.180210T1031Z-180210T1600Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 431 AM CST Sat Feb 10 2018 /331 AM MST Sat Feb 10 2018/ ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 20 below zero to 39 below zero. * WHERE...Sheridan, Eastern Cherry and Western Cherry County. * WHEN...Until 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ006>010-023>029-037-038-101600- /O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/ Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, and Broken Bow 431 AM CST Sat Feb 10 2018 /331 AM MST Sat Feb 10 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills are underway. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 29 below zero. * WHERE...Portions of central Nebraska, north central Nebraska and west central Nebraska. * WHEN...Until 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
857 WWUS43 KLBF 101555 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 955 AM CST Sat Feb 10 2018 ...VERY COLD WIND CHILLS UNDERWAY THIS MORNING... .Very cold wind chills reaching 20 below to 39 below zero are underway across the northeast Panhandle, central and north central Nebraska. NEZ004-005-094-101800- /O.EXT.KLBF.WC.W.0002.000000T0000Z-180210T1800Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 955 AM CST Sat Feb 10 2018 /855 AM MST Sat Feb 10 2018/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 0 to 30 below zero. * WHERE...Sheridan, Eastern Cherry and Western Cherry County. * WHEN...Now to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ070-071-110000- /O.NEW.KLBF.WW.Y.0005.180210T1600Z-180211T0600Z/ Hayes-Frontier- Including the cities of Hayes Center, Curtis, Eustis, and Maywood 955 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Hayes and Frontier County. * WHEN...10 AM today to midnight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ006>010-023>029-037-038-101800- /O.EXT.KLBF.WC.Y.0003.000000T0000Z-180210T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, and Broken Bow 955 AM CST Sat Feb 10 2018 /855 AM MST Sat Feb 10 2018/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of central Nebraska, north central Nebraska and west central Nebraska. * WHEN...Now to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
836 WWUS43 KLBF 101806 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1206 PM CST Sat Feb 10 2018 ...Moderate snow expected across Southwest Nebraska this afternoon... NEZ004-005-094-101915- /O.EXP.KLBF.WC.W.0002.000000T0000Z-180210T1800Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 1206 PM CST Sat Feb 10 2018 /1106 AM MST Sat Feb 10 2018/ ...WIND CHILL WARNING HAS EXPIRED... Temperatures have warmed above wind chill thresh holds, the wind chill warning has been allowed to expire. $$ NEZ006>010-023>029-037-038-101915- /O.EXP.KLBF.WC.Y.0003.000000T0000Z-180210T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup- Garfield-Wheeler-Logan-Custer- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, and Broken Bow 1206 PM CST Sat Feb 10 2018 /1106 AM MST Sat Feb 10 2018/ ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures have warmed above wind chill advisory thresh holds, the wind chill advisory has been allowed to expire. $$ NEZ070-071-110215- /O.CON.KLBF.WW.Y.0005.000000T0000Z-180211T0600Z/ Hayes-Frontier- Including the cities of Hayes Center, Curtis, Eustis, and Maywood 1206 PM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Hayes and Frontier County. * WHEN...Until midnight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The heaviest accumulations will mainly target southern portions of the counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 5:20 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 9, 5:20 PM CST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 520 PM CST Fri Feb 9 2018 .SHORT TERM...(This evening through Saturday) Issued at 308 PM CST Fri Feb 9 2018 Tonight and Saturday. The most recent model consensus indicate the decay of the northern Nebraska snow band late this afternoon with moderate snow re-developing to the south along the next band. Model guidance grossly underestimated the earlier snow potential across northwest Nebraska today. Aided by convective and terrain enhancement, snow totals across far northern Sheridan county eclipsed 11" in some areas. Additional snow of 2-4" will be possible through the afternoon today. The heavy snow axis shifts to the southeast with several reports of 4-5" across central Cherry county this afternoon. The latest NAM, GFS and RAP/HRRR show the secondary band forming shortly after 00z along an west to east axis near interstate 80. The consensus would suggest 6 hour QPF of upwards to a quarter of an inch, which considering a blended approach, would give areas along and north of I80 2-4" of additional snow this evening, before tapering off around midnight. With this in mind, we felt it best served the folks of west central Nebraska to issue a winter weather advisory until 6am CST for the Counties along and just north of Interstate 80, including Custer County. Wind speeds with this Arctic system will not be an issue, but strong that if any clearing occurs across northern Nebraska, wind chills would approach minus 20 Fahrenheit. A short fused wind chill advisory may be required. The most likely candidates to see those dangerous wind chills would be northern Sheridan and Cherry Counties. Taking a closer look at the mesoscale features, strong frontogenesis is shown in a layer from near the surface up well into the DGZ where omega is plentiful. Overlaying the FGEN are some indications of instability in the form of weakly positive/negative EPV. Its not overly strong, but the latest radar indicates this potential with the cellular nature of the returns now forming across southwest Nebraska. Some heavy snowbursts are possible in an area of upright/slantwise instability which could produce 1" hour snow rates. The latest consensus suggests an additional band that will develop along our southern tier counties on Saturday. Snow accumulations of several inches will be possible where that band sets up, which may be along the Kansas/Nebraska border, or slightly north. For now will take the blended approach which places the axis just south of the CWA, impacting only Chase through Frontier counties with an inch or two. .LONG TERM...(Saturday night through Friday) Issued at 308 PM CST Fri Feb 9 2018 Some variability in the mid and long term solutions. Hudson Bay low still major player. Quasi block continues off the Pacific west coast which will hold us in this pattern with the deep broad trough across the northern CONUS and western Nebraska in northwest flow. The pattern begins to shift towards the end of the week as a stronger wave tops the west coast ridge and deepens over Baja and then shears out across the southern plains. In response a ridge will try to develop into the central Rockies. 1028mb Arctic airmass will be firmly entrenched over northeast Nebraska Saturday evening placing western Nebraska in light southerly flow with some lingering light snow flurries through the evening. Skies will clear through the evening and with fresh snow on the ground temperatures are expected to fall into the single digits negative north and above south. Wind chills will be close to advisory north. Full insolation on Sunday and weak ridging behind the upper trough temperatures to rise into the 30s. Through the week a stronger wave drops down the ridge over the Pacific west coast with weak ridging ahead of the trough. Temperatures climb into the 20s and 30s for daytime highs and continued dry. Increasing chances of precipitation towards next weekend as the upper low ejects from the desert southwest into the southern plains. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 451 PM CST Fri Feb 9 2018 Predominantly sub-VFR conditions prevail across western and north central NEB. Latest surface plot shows ceilings nearly MVFR to low-end MVFR (less than 2 kft). Falling snow is also bringing visibility down with reductions to IFR/LIFR occurring at many locations. Latest radar display shows the heaviest swath of snow positioned roughly across I-80 from the Panhandle through southwest NEB into the western Sandhills. Elsewhere, snow is moving out of northwest NEB. Current thinking is the threat of snow will end across northern NEB by mid-late evening. The main concern will revolve around southwest NEB this evening where banded snowfall is anticipated. Reductions to LIFR is expected at times there along with snowfall amounts up to 3 inches between 6 PM CST-midnight CST with snowfall rates up to 1 inch/hr possible. After midnight, snow is expected to start tapering off across western NEB. Threat for new snowfall returns to the south tomorrow afternoon with the best chances across Chase-Hayes-Frontier counties. Conditions will improve gradually north-south largely after midnight with MVFR still expected to persist in the southeast Panhandle and far southwest NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST /5 AM MST/ Saturday for NEZ022-035>038-056>059. Winter Weather Advisory until midnight CST /11 PM MST/ tonight for NEZ004>010-023>029-094. && SHORT TERM...Jacobs LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Feb 9, 3:34 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 334 PM CST Fri Feb 9 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-102145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 334 PM CST Fri Feb 9 2018 /234 PM MST Fri Feb 9 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light to moderate snow will continue to shift south late this afternoon and evening. Snow accumulations of 2 to 4 inches are possible across the central Sandhills and Interstate 80 corridor east through Custer County this evening before tapering off around midnight. Wind chill readings will remain below zero this evening and overnight across central Nebraska. The coldest readings will be found along the South Dakota border where readings will fall to 15 degrees below zero. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Wind chill readings of 10 below to 19 below zero will continue across northern Nebraska both Saturday and Sunday mornings. The greatest concern for wind chills will be north of Highway 2. Light snow is likely across southwest Nebraska Saturday. The area of concern is Southern Lincoln, Hayes, Frontier and Chase counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotters are asked to call in snow accumulations to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Feb 9, 7:07 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW THEDFORD 41.98N 100.57W
02/09/2018 E3.0 INCH THOMAS NE PUBLIC
0445 PM HEAVY SNOW CLINTON 42.76N 102.35W
02/09/2018 M13.0 INCH SHERIDAN NE PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE
0640 PM SNOW 5 SW NORTH PLATTE 41.08N 100.84W
02/09/2018 E1.5 INCH LINCOLN NE TRAINED SPOTTER
STORM TOTAL SNOW AS OF 640 PM CST. STILL SNOWING.
0645 PM SNOW 3 SE OGALLALA 41.11N 101.68W
02/09/2018 M1.5 INCH KEITH NE TRAINED SPOTTER
STORM TOTAL SNOW AS OF 645 PM CST. STILL SNOWING.
0645 PM SNOW 10 NW ANSELMO 41.72N 100.00W
02/09/2018 E2.5 INCH CUSTER NE PUBLIC
STORM TOTAL SNOW AS OF 645 PM CST VIA SOCIAL MEDIA.
0650 PM SNOW BRULE 41.10N 101.89W
02/09/2018 E1.5 INCH KEITH NE TRAINED SPOTTER
STORM TOTAL SNOW AS OF 650 PM CST. STILL SNOWING.
0700 PM SNOW NORTH PLATTE 41.13N 100.77W
02/09/2018 M1.9 INCH LINCOLN NE OFFICIAL NWS OBS
STORM TOTAL SNOW AS OF 7 PM CST. MODERATE SNOW ONGOING.
0700 PM SNOW 3 SE WESTERVILLE 41.37N 99.35W
02/09/2018 E4.0 INCH CUSTER NE PUBLIC
STORM TOTAL SNOW AS OF 7 PM CST VIA SOCIAL MEDIA. STILL
SNOWING.
&&
ETLocal storm report, Feb 9, 7:59 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM SNOW BURWELL 41.78N 99.13W
02/09/2018 E5.0 INCH GARFIELD NE PUBLIC
ESTIMATED STORM TOTAL SNOW SO FAR.
&&
ETLocal storm report, Feb 9, 8:13 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW BROKEN BOW 41.41N 99.64W
02/09/2018 E4.5 INCH CUSTER NE PUBLIC
STORM TOTAL SNOW SO FAR. STILL SNOWING.
0800 PM SNOW 17 N TAYLOR 42.02N 99.38W
02/09/2018 E4.5 INCH LOUP NE PUBLIC
STORM TOTAL SNOW SO FAR. STILL SNOWING.
&&
ETLocal storm report, Feb 9, 8:48 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW WALLACE 40.84N 101.16W
02/09/2018 E2.0 INCH LINCOLN NE TRAINED SPOTTER
&&
THORNELocal storm report, Feb 9, 9:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM SNOW 3 NE BIG SPRINGS 41.09N 102.03W
02/09/2018 M3.0 INCH KEITH NE TRAINED SPOTTER
24 HOUR TOTAL
&&
RKULIKLocal storm report, Feb 9, 9:37 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM SNOW 1 NW NORTH PLATTE 41.14N 100.78W
02/09/2018 M3.5 INCH LINCOLN NE NWS EMPLOYEE
24 HOUR TOTAL
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:31 AM CST | Wind Chill Warning | LBF | Cherry, Sheridan | 7 hr |
| Feb 10, 9:55 AM CST | Winter Weather Advisory | LBF | Frontier, Hayes | 9 hr |
Nearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.